Thunderstorm Wind, Potter
- When
- September 16, 2:20 PM EST
- Where
- Potter County, Wharton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.533, -78.017
Thunderstorm winds knocked down several trees in Wharton.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 16, 2:03 PM EST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 303 PM EDT FRI SEP 16 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... A BROKEN LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. HIGH PWAT IN NAM AND SREF SUGGEST ANY LOCATION HIT BY A SHOWER OR THUNDERSTORM COULD SEE A BRIEF PERIOD OF HEAVY RAIN. SHOWER ACTIVITY WILL DIMINISH RAPIDLY AFTER SUNSET. OVERNIGHT MOISTURE AND LIGHT WINDS WILL PRODUCE AREAS OF FOG AND LOW CLOUDS. OVERNIGHT LOWS WILL MAINLY BE IN THE UPPER 50S TO THE MID 70S. THE FOG AND LOW CLOUDS WILL BE SLOW TO BURN OFF SATURDAY AM. MOST SREF MEMBERS SHOWS RAPIDLY LOWERING PWAT AND LOW PROBABILITY OF SHOWERS. MOS GUIDANCE IS COOLER THAN SREF 2M TEMPS...LEANED TOWARD MOS. SATURDAY WILL BE ONE OF DRYING OUT AND IMPROVING CONDITIONS IN THE AFTERNOON. HIGH TEMPERATURES WILL MAINLY BE IN THE UPPER 60S NORTH TO THE LOWER 80S SE. THE GFS AND NAM MOS IS A FEW DEGREES WARMER THAN THE SREF 2M TEMPS. CUT THE MAX TEMPS BACK A DEGREE OR TWO BASED ON SREF 2M TEMPS. SREF 2M ENSEMBLE MEAN TEMPS ARE HARD TO BEAT ON PARTLY TO MOSTLY SUNNY DAYS. && .LONG TERM (SUNDAY THROUGH FRIDAY)... AFTER SYSTEM ON SATURDAY MOVES OUT A RETURN TO FALL WEATHER IS EXPECTED AS HIGH PRESSURE MOVE BACK OVER THE MID ATLANTIC. THE NEXT SYSTEM APPROACHES PA ON MONDAY NIGHT AS LOW PRESSURE MOVE ACROSS THE GREAT LAKES AREA AN INTO THE EAST COAST. ALTHOUGH AT THIS TIME NOT A HECK OF A LOT OF MOISTURE ASSOCIATED WITH THE SYSTEM...ANY RAIN IS GOING TO BE HELPFUL FOR DRY CONDITIONS. WHEN THIS SYSTEM PASSES ON TUE EVENING/WEDNESDAY EXPECT ANOTHER RUN OF FALL LIKE WEATHER. && .AVIATION... VFR AND MFVR CONDITIONS WILL DOMINATE THE REGION WITH SOME AREAS OF IFR CONDITIONS...MAINLY ALONG A LINE OF SHOWERS AND THUNDERSTORMS WHICH WILL MOVE ACROSS THE STATE THIS AFTERNOON AND EVENING. OVERNIGHT...LIGHT WINDS AND MOISTURE WILL PRODUCE FOG. EXPECT MANY AREAS OF LIFR AND IFR CONDITIONS. WEATHER CONDITIONS WILL IMPROVE STEADILY TO VFR AND MVFR CONDITIONS LATE SATURDAY MORNING. THOSE FLYING THIS AFTERNOON SHOULD CHECK THE RADAR BEFORE TAKEOFF. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GRUMM LONG TERM...ONDREJIK AVIATION...GRUMM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 415 AM EDT FRI SEP 16 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-170815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 415 AM EDT FRI SEP 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The State College radar (KCCX), 68 km away, was scanning. The volume nearest the first event began at 19:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down several trees in Wharton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474032.